Alert archive / Ohio / Winter Storm Warnings in 2025

Winter Storm Warning 1, NWS Cleveland, OH

February 16, 20254 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm warning at Feb 16, 2025, 9:37 AM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2025, 9:37 AM EST (14:37 UTC)
Expired
Feb 17, 2025, 6:17 AM EST
In force
21 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 6:28 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 16, 6:28 AM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
628 AM EST Sun Feb 16 2025

.SYNOPSIS...
Low pressure system will bring rain changing to snow today,
exiting to the northeast this evening. Upper level disturbances
and cold air plunging into the region keep snow shower chances
going through Monday. Cold Canadian high pressure brings frigid
temperatures back to the area through mid week.

&&

.NEAR TERM /THROUGH MONDAY/...
625 AM Update...
POPs updated for radar trends combined with some rapid update
models, but no major changes to snow amounts or snow transition
timing.

Previous Discussion...
Complicated forecast tracking all of the active forcing
mechanisms to the precipitation with this low pressure system moving
through the region today. Strong low level frontogenesis is moving
into the CWA from the south, and beginning a period of steady
rainfall across the region. Simultaneously, temperatures have begun
their descent in northwest Ohio, and precipitation is changing over
to snow.  The warm front oriented southwest to northeast along the
southeastern border of the CWA brings the most persistent rainfall
to the CWA moving towards 12Z, while another area of low level f-gen
develops northwest of the surface low in northwest Ohio. A third
localized area of forcing comes in from the PVA in the 500mb flow
aloft moving into the northwest zones after 15Z. These latter two
areas of forcing will be the primary snow makers for the western CWA
today. Strong pressure gradient from the deepening surface low and
descending low level cold air advection brings surface winds up
significantly to 30-40mph gusts this afternoon into the evening
hours. The cold air advection, moisture connection from Lake
Michigan and a couple more weak upper level disturbances in the
500mb flow will keep the snow showers going across the CWA in the
wake of the surface low exit later this evening and into tonight.
Very cold air from Canadian high pressure filters into the southern
Great Lakes for Monday. Snow shower frequency decreases for our lake
effect zones into Monday, but still carry POPs through the remainder
of the near term forecast period for this area. Given the continued
cold air advection, may need to expand the low end POPs to a broader
area of the CWA Monday as 850mb temperatures drop to near -20C. Back
to the heart of the snowfall today through the evening, highest
snowfall amounts expected to be in the western half of the CWA,
along the lakeshore, and into northwestern PA where some of the snow
showers, as mentioned, could liner through the period. In the end,
the Winter Weather Advisory in place still looks good with amounts
around 4 inches or greater in the aforementioned area. Areas to the
southeast from Knox northeastward to Trumbull will be dealing with
rain before the transition, cutting down on the amounts in this
area. No changes to the advisory, and looking at roughly 3 to 5
inches expected in the highest amounts. Staggered advisory start
times also look good from west to east today.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Upper level trough will gradually exit the region with scattered
snow showers across the Snowbelt diminishing Monday night as a ridge
of high pressure introduces drier air. The ridge will continue to
build east across the region through the short term window and usher
in an Arctic airmass overhead. A prolonged period of below
normal temperatures is expected as 850mb temperatures drop to the
-18C to -20C range. Overnight lows Monday night drop to the low
single digits as gusty northwesterly winds will lead to wind chill
values in the -5 to -10 F range. High temperatures on Tuesday settle
in the teens and overnight lows once again dipping into the single
digits. Sub-zero wind chills persist through Tuesday night.

By Wednesday low pressure moving eastward passes to the south of the
area before lifting north and moving along the East Coast.
Simultaneously, an upper trough will dig east across the Great Lakes
region allowing for snow chances to increase Wednesday afternoon and
evening. High temperatures on Wednesday settle in the teens with
overnight lows in the upper single digits. Sub-zero wind chills are
once again possible Wednesday night.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Upper trough will remain over the region on Thursday with some
lingering lake effect snow showers likely through Thursday afternoon
before another area of high pressure builds overhead Thursday night
into Friday. Current forecast snowfall amounts Wednesday night into
Thursday range between 1 to 3 inches, though variations in the track
of the surface low could increase snow amounts across the region.
Will continue to monitor the mid-week system and its impact with
each forecast package. Temperatures through the long term will be
warmer than earlier in the week, though still below normal for
mid/late February. Highs rise to the mid 20s with lows dropping into
the low teens through the end of the week.

&&

.AVIATION /12Z Sunday THROUGH Thursday/...
Low pressure moving southwest to northeast through the region
will bring continued flight category restrictions in the
forecast today. Rain will be changing to snow this morning west
to east, and has already done so at TOL/FDY/MFD. The nature of
the snow showers will likely make the visibilities highly
variable, but should average IFR over time. Ceilings will be
more stable and remain down in the LIFR/IFR range through much
of the forecast, but lifting to MVFR late.Winds will be on the
increase west to east due to the center of low pressure
strengthening and the pressure gradient tightening with
descending stronger low level winds down to the surface. The
result will be winds turning northwesterly and then westerly
with gusts 25-35kts expected.

Outlook...Non-VFR expected with scattered snow showers Monday.

&&

.MARINE...
Strong low pressure will continue to move northeast across the
eastern Great Lakes and towards the Northeast through today.
Northeasterly winds 10-15 knots this morning will turn northwesterly
this afternoon while increasing to 20-25 knots. As the low pressure
system continues to exit to the northeast, winds will shift westerly
to southwesterly on Monday while increasing to 25-30 knots. There
remains the potential for 30+ knot winds across the central and
eastern basins Monday afternoon, but not enough confidence with this
forecast package to issue any gale headlines. Strong winds across
Lake Erie will cause ice floes to break off from the lakeshore and
may close shipping lanes.

A ridge of high pressure will gradually build east across Lake Erie
Monday night through mid-week which will largely keep westerly winds
below 20 knots. As expansive high pressure builds eastward across
the region, winds turn northerly on Wednesday but remain below 20
knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 PM EST this evening for OHZ003-
     006>008-017-018.
     Winter Weather Advisory until 7 PM EST this evening for OHZ009-
     010-019-027>030-036-037.
     Winter Weather Advisory from 10 AM this morning to 7 AM EST
     Monday for OHZ011>014-020-089.
PA...Winter Weather Advisory from 1 PM this afternoon to 7 AM EST
     Monday for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...13
LONG TERM...13
AVIATION...26
MARINE...13
Hazardous weather outlook, Feb 16, 4:39 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
439 AM EST Sun Feb 16 2025

OHZ009-010-019-027>030-036-037-170945-
Erie-Lorain-Huron-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-
439 AM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minimum wind chills near 0 degrees to negative 10 degrees are
expected around daybreak Monday, Tuesday, and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>008-017-018-170945-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-
439 AM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minimum wind chills near 0 degrees to negative 10 degrees are
expected around daybreak Monday, Tuesday, and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ021>023-031>033-038-047-170945-
Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-Knox-
439 AM EST Sun Feb 16 2025

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minimum wind chills near 0 degrees to negative 10 degrees are
expected around daybreak Monday, Tuesday, and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-020-089-170945-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Ashtabula Lakeshore-
439 AM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 AM EST MONDAY...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Minimum wind chills near 0 degrees to negative 10 degrees are
expected around daybreak Monday, Tuesday, and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-170945-
Northern Erie-Southern Erie-Crawford-
439 AM EST Sun Feb 16 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST MONDAY...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Minimum wind chills near 0 degrees to negative 10 degrees are
expected around daybreak Monday, Tuesday, and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-170945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
439 AM EST Sun Feb 16 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 16, 9:31 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
931 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             3 WSW Auburn Corners    41.36N  81.27W
02/16/2025  M2.3 inch        Geauga             OH   CoCoRaHS

            24-hour snowfall.

0800 AM     Snow             N Hiram                 41.32N  81.14W
02/16/2025  M2.0 inch        Portage            OH   CoCoRaHS

            24-hour snowfall.

0830 AM     Snow             2 ESE Monroe Center     41.83N  80.53W
02/16/2025  M2.3 inch        Ashtabula          OH   Trained Spotter

            24-hour snowfall.

&&

Event Number CLE2500854
Event Number CLE2500855
Event Number CLE2500856

JASZKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:09 AM ESTRiver Flood WarningCLEHolmes, Wayne36 hr
Feb 16, 10:42 AM ESTAreal Flood AdvisoryCLELake22 hr
Feb 16, 2:25 PM ESTRiver Flood WarningCLETrumbull37 hr

Nearby

Winter Storm Warnings in Ohio, 2025Winter Storm Warnings in Pennsylvania, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.